How many of you take Benzo's?

And if you do what is your dosage? Do you feel it helps or makes things worse (those who may have tried it). I was trying to wean off them but am finding i feel dizzier with out them. Am i crazy or is that real?

gosh no one? really?

Nope, no one. Except for me on occasion. Lorazepam. It helps considerably. I am restricted from taking it frequently; perhaps that’s an element in its helping so nicely.

— Begin quote from "david shapiro"

Nope, no one. Except for me on occasion. Lorazepam. It helps considerably. I am restricted from taking it frequently; perhaps that’s an element in its helping so nicely.

— End quote

they are highly addictive, which sucks. but i find it easy to wean off them with the neuronton. i just took a higher dose than i normally do and wow, it is strong and actually made me dizzy. i think i will stick to .25 .

I take a little under .25 Klonopin or 2mg Valium before I get into bed. It is a tiny dose but I think it makes a difference. Sleep is my killer – my first episode was upon waking, and there are times when I wake up and there is a half-spin going on. The benzo gives me that little bit of knock down which prevents me from getting up. I am also worried about dependence but I need to go with what works at this point.

I cannot believe that I am still dealing with this after 2.5 years.

Notchchoma,
Yes, benzos are addictive & we need to be aware of that but IMO not ‘terrified’ that once we take them we will never be able to stop! I also presume that some people can get more addicted to benzos than others.
I had my first experience of them when my husband died suddenly at quite a young age. I needed to get back to work after two weeks as I didn’t have any sick leave left - the Lorazepam (Ativan) helped get me through those tough times with the support of my GP. It does help with sleep when the brain is ‘racing’. I came off them, slowly, after a year without any difficulty.
When MAV hit, and before I was diagnosed & on meds, I took Lorazepam again. Now I just take .5mg on the few occasions when ‘trouble’ strikes - like a week ago when ‘out of the blue’ my balance went haywire & I couldn’t walk in a straight line - falling all over the place! The Lorazepam helps calm my over-anxious brain!
Barb

Valium as required in 2.5 mg hits.

When I first got really sick (was bedridden for 3 months) I took 0.5 lorazepam twice daily. Helped some with the dizziness and nausea and really toned down anxiety from dizziness. Now taking 0.5 klonopin twice daily. Verapamil has really helped both dizziness and headache so I am going to start slowly weaning off klonopin and see what happens. Have been on benzos for about 4 months.

I take benzos as and when needed

I used to take .25 of xanax at night and it would tone down all of my symptoms the next day. I did this for about a year and was undiagnosed at the time. I wanted to see how I would feel without it so I stopped taking it for a few months. When I tried to take it again after these months, it no longer worked for me…strange and frustrating.

When I would take xanax (or any benzo) during the day it had no positive effect on me.

Leanne how is it going on the verapamil? Have you improved even more? Does it help with balance/walking?

yes, I take Klonopin daily at 1/4 of a .5mg tablet. It has a very long half life, and at that dose I am not affected by anything other than a reduction in the fogginess and dizzy head. I’ve been at this dose for over 2 years and haven’t built up a tolerance where I need to up my dose. I also am afraid if I were to stop, but I’m okay with it as I have a fairly normal life with my drug combo.

Kelley

I take Xanax .25mg TID and .5mg QHS and PRN. Helps with the anxiety that likes to accompany the dizziness, plus I’ve had panic disorder for 30 years. Sometimes an extra one actually helps when I get a migraine since I don’t take anything but Advil or Tylenol for those.

— Begin quote from "Notchoma"

And if you do what is your dosage? Do you feel it helps or makes things worse (those who may have tried it). I was trying to wean off them but am finding i feel dizzier with out them. Am i crazy or is that real?

— End quote

If you feel dizzier without benzos then you may have developed a dependency to them. Some people can come off benzos without problem but a large minority can’t.

If you have difficulty unpleasant symptoms when coming off benzos then you could try reducing approx 10% of your dose per month. It’s not a slow thing to do! Unfortunately during withdrawal your symptoms may be worsened if you reduce faster than your body can take.

— Begin quote from "Deopham"

— Begin quote from "Notchoma"

And if you do what is your dosage? Do you feel it helps or makes things worse (those who may have tried it). I was trying to wean off them but am finding i feel dizzier with out them. Am i crazy or is that real?

— End quote

If you feel dizzier without benzos then you may have developed a dependency to them. Some people can come off benzos without problem but a large minority can’t.

If you have difficulty unpleasant symptoms when coming off benzos then you could try reducing approx 10% of your dose per month. It’s not a slow thing to do! Unfortunately during withdrawal your symptoms may be worsened if you reduce faster than your body can take.

— End quote

yeah i am starting to wonder that. i did decrease though by just taking 1/4 of a .50 i started at .5 then went to half, then to 1/4. then off. i did it pretty slow. i didnt take durring the day today and i was dizzy all day. i dont know if its just me or the meds. i am also on nueronton so i cant tell if that is making me dizzy too. i just cant tell.

I would be curious to find out what the alcohol equivalency is for benzos.

For example, is 2mg or 5mg of valium equal to a shot of whiskey or a beer, or two glasses of wine, etc.

— Begin quote from "longshort"

I would be curious to find out what the alcohol equivalency is for benzos.

For example, is 2mg or 5mg of valium equal to a shot of whiskey or a beer, or two glasses of wine, etc.

— End quote

Well for kolonoplin .25 to .50 felt like 3 extra drinks. I was so dizzy and out of it. You say in your last post u still feel dizzy w mav? Do u do the diet and all that? I ha e 3 months dizzy and just started meds about a month ago and diet about a week ago. I am still dizzy. I had relief for a out a week until i went through car trip in mountains and it brought it all back which makes me question mav now.